Alert archive / Wisconsin / Special Marine Warnings in 2003
Special Marine Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Jul 4, 2003, 6:36 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2003, 6:36 AM CDT (11:36 UTC)
- Expired
- Jul 4, 2003, 7:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jul 4, 2:50 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 4, 2:50 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 AM CDT FRI JUL 4 2003 FORECAST FOCUS ON SHOWERS AND THUNDERSTORMS TODAY THROUGH WEEKEND. UPPER ATMOSPHERE IS VERY ACTIVE NEXT FEW DAYS WITH SERIES OF STRONG V/MAXS MOVG ACRS RGN. HAVE LITTLE CONFIDENCE IN THE MODELS AS TO POSITION AND TIMING. HOWEVER...SINCE AMS SHOULD REMAIN UNSTABLE THIS WEEKEND...AND UPPER LEVEL ENERGY AND SURFACE BOUNDARIES ARE AVAILABLE...WILL MENTION CHANCE FOR THUNDERSTORMS THROUGH WEEKEND AND INTO EARLY NEXT WEEK. ALL MODELS SHOW AMS OVR CWA VRY UNSTBL TODAY WITH CAPES BETWEEN 2- 3K. LI/S FALL TO AROUND -7. THERE IS A THETA-E RIDGE AND Q DIV. CAP SHOULD NOT BE ABLE TO HOLD DOWN CONV WITH STRONG UPPER AIR SUPPORT. XPCT MORNING CONVECTION...A DOWN TIME FOR AMS TO DESTABILIZE...THEN CONVECTION TO REFIRE. WILL UP POPS TO LIKELY CAT. CONVECTION IS XPCTD TO CONTINUE INTO EVENING HOURS. .MKX...NONE. MK
Hazardous weather outlook, Jul 4, 5:41 AM CDT, 55 minutes before
WIZ046-047-051-052-056>060-062>072-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 541 AM CDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE LIKELY AS A SERIES OF SQUALL LINES AFFECT THE REGION. SQUALL LINE WILL EXIT SOUTHERN WISCONSIN BY MID MORNING...WITH SOME ISOLATED SEVERE WINDS GUSTS TO 60 MPH POSSIBLE. SOME SUNSHINE WILL THEN OCCUR WITH VERY WARM AND UNSTABLE CONDITIONS CONTINUING. ANOTHER ROUND OF THUNDERSTORMS ONGOING OVER THE DAKOTAS WILL LIKELY SWEEP INTO SOUTHERN WISCONSIN THIS AFTERNOON. MORE THUNDERSTORMS MAY DEVELOP TONIGHT ACROSS IOWA...AND MOVE ACROSS THE REGION FOR THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY FOR DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN UNSTABLE AIRMASS WILL CONTINUE TO PREVAIL OVER THE REGION. A STALLED FRONTAL BOUNDARY AND OUTFLOW BOUNDARIES FROM FRIDAY NIGHT CONVECTION...WILL BE THE FOCUS FOR MORE SEVERE THUNDERSTORM DEVELOPMENT. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED TODAY THROUGH SATURDAY.
In the hours before
Special weather statement, Jul 4, 4:20 AM CDT, 2 hours 16 minutes before
WIZ046-047-051-052-056>060-062>072-040945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 420 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN... AT 420 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS ALONG THE MISSISSIPPI RIVER FROM LA CROSSE TO DUBUQUE...MOVING EAST AT A RAPID CLIP OF AT LEAST 50 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH WERE OCCURRING WITH THE STORMS. HOWEVER...FROM VERNON COUNTY TO NORTH OF LA CROSSE...THE STORMS WERE SEVERE WITH DAMAGING WINDS OF AT LEAST 60 MPH. THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM WISCONSIN DELLS TO MADISON TO MONROE BY 530 TO 545 AM. KAPELA
Special weather statement, Jul 4, 4:45 AM CDT, 1 hour 51 minutes before
WIZ046-047-051-052-056>060-062>072-041015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 445 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN... AT 445 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM SPARTA TO RICHLAND CENTER TO DUBUQUE...MOVING EAST AT 45 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. SOME OF THEM HAVE BECOME SEVERE WITH DAMAGING WINDS OF 60 MPH...ESPECIALLY FROM RICHLAND COUNTY NORTH. THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM WISCONSIN DELLS TO MADISON TO MONROE BY 530 TO 545 AM. KAPELA
Special weather statement, Jul 4, 5:12 AM CDT, 1 hour 24 minutes before
WIZ046-047-051-052-056>060-062>072-041045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 512 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN... AT 512 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM TOMAH TO WEST OF REEDSBURG TO BARNEVELD TO EAST OF DARLINGTON...MOVING EAST AT 45 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. SOME OF THEM HAVE BECOME SEVERE WITH DAMAGING WINDS OF 60 MPH...ESPECIALLY NORTH OF SAUK COUNTY. THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM PORTAGE TO MADISON TO MONROE BY 6 AM. KAPELA
Special weather statement, Jul 4, 5:40 AM CDT, 56 minutes before
WIZ046-047-051-052-056>060-062>072-041100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 540 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN... ...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN... AT 540 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM WISCONSIN DELLS TO MADISON TO MONROE...MOVING EAST AT 45 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM BERLIN TO BEAVER DAM TO FORT ATKINSON TO JANESVILLE BY 7 AM. KAPELA
Special weather statement, Jul 4, 6:10 AM CDT, 26 minutes before
WIZ046-047-051-052-056>060-062>072-041120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 AM CDT FRI JUL 04 2003 SEVERE THUNDERSTORM WATCH 631 HAS BEEN CANCELLED FOR THE FOLLOWING WISCONSIN COUNTIES...BAARRON...POLK...RUSK...IOWA... LAFAYETTE...CRAWFORD...GRANT...RICHLAND...VERNON...BUFFALO... JACKSON...PIERCE...CHIPPEWA...LA CROSSE...SAINT CROIX...DUNN... MONROE...TREMPEALEAU...EAU CLAIRE...AND PEPIN. SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR OTHER PARTS OF CENTRAL AND SOUTH CENTRAL WISCONSIN. SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN AND PARTS OF EAST CENTRAL WISCONSIN. AT 610 AM...A LINE OF STRONG STORMS EXTENDED FROM SOUTH OF MARSHFIELD TO WAUTOMA...TO WEST OF COLUMBUS TO JANESVILLE TO ROCKFORD ILLINOIS. THIS LINE WAS MOVING EAST AT 45 MPH. SCATTERED REPORTS OF STRAIGHT-LINE WIND GUSTS OF 35 TO 45 MPH HAVE BEEN REPORTED WITH THESE STORMS BETWEEN 5 AM AND 6 AM. THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE COUNTIES BETEEN 730 AND 830 AM. KAPELA/KRR
Special weather statement, Jul 4, 6:20 AM CDT, 16 minutes before
WIZ046-047-051-052-056>060-062>072-041145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 620 AM CDT FRI JUL 04 2003 SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 7 AM FOR THE FOLLOWING COUNTIES...COLUMIBA...DANE...GREEN...GREEN LAKE...AND SAUK. THIS WATCH HAS BEEN CANCELLED FOR THE OTHER COUNTIES IN SOUTH CENTRL WISCONSIN. SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN AND PARTS OF EAST CENTRAL WISCONSIN. AT 620 AM...A LINE OF STRONG STORMS EXTENDED FROM SOUTH OF MARSHFIELD TO BERLIN...TO BEAVER DAM...TO FORT ATKINSON...TO BELOIT. THIS LINE WAS MOVING EAST AT 45 MPH. SCATTERED REPORTS OF STRAIGHT-LINE WIND GUSTS OF 35 TO 45 MPH HAVE BEEN REPORTED WITH THESE STORMS BETWEEN 5 AM AND 615 AM. THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE COUNTIES BETEEN 730 AND 830 AM. KAPELA/KRR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:46 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
| Jul 4, 6:36 AM CDT | Special Marine Warning | MKX | 54 min | |
| Jul 4, 6:36 AM CDT | Special Marine Warning | MKX | 54 min | |
| Jul 4, 7:15 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 60 min |
| Jul 4, 7:20 AM CDT | Special Marine Warning | MKX | 55 min | |
| Jul 4, 7:20 AM CDT | Special Marine Warning | MKX | 55 min | |
| Jul 4, 7:21 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 54 min |
Nearby
Special Marine Warnings in Wisconsin, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.